I have a 6 yr old yellow lab mix. 6 months ago he suddenly developed huge hematomas in both ears and had to have his ears dissected/drained. The vet did not know what caused this, but suspected some sort of allergy.
Since that time his chewing has been much slower than normal, as he used to "scarf down" his food.
This morning he started wimpering when he was eating, we took him to the vet, and he suspects masticatory muscle myositis. There does seem to be swelling in the jaws and neck area.
We have started the dog on Prednisone. I am interested in a non-medication, long term treatment for auto-immune disorder.
I read in another forum of the following: Chlorophyll, Belladonna, Bu Gan Tang and VitaLife (antio-oxidant).
Any help is greatly appreciated.
I had the exact same problem with my black lab and yellow retriever. she had so many surgerys to drain the blood built up on her ears, from her constent itching, I tried everything from the vet and at every pet store I could find. Finally an much older retired vet saw her and recommended Acidophilus, what she has is a yeast infection in her ears. Acidophilus stops the growth of the yeast infection. It comes in capsules with a dry powder. open the capsule empty it into their ears and message it in do this at least twice a day until cleared up and the itchign usually stops the next day but continue putting capsules in their ears for 10 days. then as a preventable issues later on put a capsule in each ear about once a month. Neither one of my dogs ever had an issue again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.